CSN Login
Members Online: 2

You are here

sleepless

hilde451's picture
hilde451
Posts: 229
Joined: Oct 2009

Hi everyone:

I dont know what my problems are but lately I go to bed and can not sleep. I dont know if this has something to do with this condition.
But I am so tired from not sleeping.
Has anyone run into this? June 2nd is my cat scan and then June 9th I see the Oncologist.
Hope you all are doing well.
Hilde

dixiegirl's picture
dixiegirl
Posts: 1043
Joined: Apr 2006

If you're just starting this rollercoaster ride the sleeplessness is most likely stress. It's so hard to stop thinking about all of this stuff, the worry, the fear, the helplessness. It's normal.

About the only thing I can tell you is to try Benadryl and a hot bath about an hour before you go to bed. Also try a relaxation CD. I know how hard this is to deal with and my heart goes out to you.

I hope you get some sleep soon!

Take care,
Beth

JoanieP's picture
JoanieP
Posts: 573
Joined: Mar 2010

Hi Hilde,
I am sorry you are not sleeping . I agree that stree is certainly a big factor. I take a very low dosage of anxiety medicine , an antidepressant (effexor) very low dosage and bought a sound machine. I have it set to a rainstoem and sleep very well. Yes I wake up to go to the bathroom(thank goodness:) but then go back to sleep. June 2 was my lucky day last year. I hope you get the same remission word!!! God bless Joanie

dixiegirl's picture
dixiegirl
Posts: 1043
Joined: Apr 2006

I also take effexor, but mainly for hotflashes of all things. My onc says they've done studies showing it reduces hotflashes by 60% and it truly does work, plus the added benefit of the anxiety med.

Chemo put me into menopause, well after it anyway. I was hoping that it'd stop my periods during chemo, but strangely enough I'd never been more regular in my life. What a ride.

Congratulations on the remission! Wishing you the best of luck with a long lasting life of cancer free!

Beth

britta
Posts: 107
Joined: Apr 2010

Hi Hilde,

I think, too, it is stress. You wake up thinking cancer and go to bed thinking cancer, it is hard to get your mnd off it. I'm taking Ambien every night, doesn't work when I'm on the Prednisone, but otherwise I get a few hours of sleep. I just finihsed last round of R-CVP and will probably be taking the Zevalin in June. I was reading some of your old posts, and you said you wish you had not taken the Zevalin. Do you still feel that way? Is your blood work still going down or has it started coming back up?

Try and solve this sleep problem, call your primary, maybe he can help.
I'm sure you are anxious for your scan on June 2. The good news will make it all worthwhile. Blessings.

Britta

hilde451's picture
hilde451
Posts: 229
Joined: Oct 2009

Thank you everyone for the good advise. I do have Ativan, I will try half of that.
I did say that about the Zevalin. Because I just wonder about the long term effects.
But we will see what the Cat Scan will be like June 2nd. I see the Oncologist June 9th. So hopefully it all will be ok.
Time will tell. I just have not seen anyone that has said anything about relapse after Zevalin.
I will be happy if it just stays at bay. My mother died March 2nd and she had colon cancer.
So it all seemed to be too much to handle . But I am feeling much better. I seem to still have night sweats, but have good days and some not the best.
Hope you all are doing well. I pray for everyone on this message board.
Hilde

JoanieP's picture
JoanieP
Posts: 573
Joined: Mar 2010

I lost my mother 12 years ago and I still miss her. I always will. Losing your mom and having lymphoma are two big life changers. Take care of yourself . I know your Mom and my Mom will always be a part of who we are. I remember the fist MOther's Day and how I couldn't even walk by the cards. May God wrap his loving arms around you at this most difficult of times.

hilde451's picture
hilde451
Posts: 229
Joined: Oct 2009

I would like to thank you so very much for the nice words that you said.
I felt the same way on Mothers Day. It is hard to really cope with all of what is going on.
But God gives you no more then you can handle. So I am doing as good as I can.
Hope you are doing well too.

merrywinner's picture
merrywinner
Posts: 627
Joined: Aug 2009

Have been curious about how you are doing as I am about 4 months behind you. I am almost 6 weeks out from the Zevalin and my blood work hasn't been too bad. The platelets took a hit at week 4 but rebounded some last week. My white count was slightly elevated at week 4 but at last check had dropped some. I see my MD this coming week on the 27TH so we shall see. The main thing I seem to have problems with is the fatigue. I have not much stamina and feel so tired all of the time. I could sleep standing up if I had to but my legs get a heavy,sore tired feeling. Sometimes I feel like I walk like Herman Munster. Did you have the f
atigue? I hope you continue to do well. Mary

hilde451's picture
hilde451
Posts: 229
Joined: Oct 2009

Just want to give you an update and say you seem to be doing pretty good. I understand the fatigue. It is so hard to get back to being ourselves.
I have been having a sore throat as of late. And muscle aches. I dont get it. Herman Munster was my favorite, I even remember the show,LOL.
I can remember the show too. I am anxious about the cat scan next Wednesday.
I do have some things to say to my Oncologist.
Well Mary hope you continue to do well. Would like to have updates from you. I wish you well.
Hilde

cookingirl's picture
cookingirl
Posts: 183
Joined: May 2010

Hi - just had my port installed Monday for CVP-R starting next week. Two Oncologists said I would not lose my hair with that combo but when I met with the Oncologist Manager to go over details and questions, she said I would! Just wondering if you lost it completely or did it just thin? Thanks -

hilde451's picture
hilde451
Posts: 229
Joined: Oct 2009

Hi cookingirl:

I did not loose my hair. It thinned out pretty good. My hair is not too thick normally. But it is already much better.
I wish you luck with the treatment and keep strong. It does get over with eventually.
I will add you to my prayer list.
Hilde

dixiegirl's picture
dixiegirl
Posts: 1043
Joined: Apr 2006

Mine burned..........like a very bad perm. I shaved it off and it grew back a different texture and color, but very healthy. I loved being bald after the weirdness went away. It was hot in the summer and the hotflashes were awful so I didn't mind the baldness.

I still love my very short hair, I'll never let it get long again. I found out what a waste of time taking care of hair is LOL.

You'll be fine. It starts getting really messy when it starts coming out and when I ran my hands through my hair and I ended up with a huge hairball in my hands I was ready to cut it off. It's traumatic, but you can do this!

Take care,
Beth

JoanieP's picture
JoanieP
Posts: 573
Joined: Mar 2010

Hi Beth
Hope you are having a good Sunday. I laughed when you said that about your hair. When my hair came back last Sept I decided no long hair for me again!! People said I looked younger(yippeee) and I can sleep longer in the morning before going to work. I wet it and go!!!! God bless you Joanie

dixiegirl's picture
dixiegirl
Posts: 1043
Joined: Apr 2006

Joanie,

You know I completely freaked out about losing my hair, it was almost like hair is such a defining element of my being. Wow was I wrong! When I went back to work and gave up on the scarves, I put a sign on my desk that said Hair is highly overrated!

But before it came out, I was terrified. Found out it's all good. I do the wash and go too. I too get to sleep in!

Subscribe to Comments for "sleepless"